Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 39, NWS Atlanta, GA

January 12, 20236 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 12, 2023, 4:46 PM EST for 6 counties in Georgia. It was in force for 29 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 12, 2023, 4:46 PM EST (21:46 UTC)
Expired
Jan 12, 2023, 5:15 PM EST
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Barrow County, GA, Clarke County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 122 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 4:49 PM ESTTSTM WND DMG2 Ese Between, GATWO TREES DOWN NEAR INTERSECTION OF ROWE RD AND MONROE DR.
Jan 12, 4:50 PM ESTTSTM WND DMG1 Ne Monroe, GATREE DOWN NEAR INTERSECTION OF E SPRING ST AND N HAMMOND DR.
Jan 12, 4:53 PM ESTTSTM WND DMG1 Ssw Monroe, GATREE DOWN NEAR THE INTERSECTION OF AMMONS BRIDGE AND ALCOVY ST.
Jan 12, 4:58 PM ESTTSTM WND DMG2 Nne Mount Vernon, GATWO TREES DOWN NEAR INTERSECTION OF MICHAEL RD NW AND IKE STONE RD.
Jan 12, 5:04 PM ESTTSTM WND DMG1 Ne Monroe, GATREE DOWN NEAR INTERSECTION OF W SPRING ST AND MLK JR BLVD.
Jan 12, 5:04 PM ESTTSTM WND DMG1 N Monroe, GATREE DOWN NEAR INTERSECTION OF E MARABLE ST AND WALTON RD.
Jan 12, 5:14 PM ESTTSTM WND DMG1 Ssw Monroe, GATREE DOWN NEAR INTERSECTION OF GREENWOOD DR AND WOODLAND RD.
Jan 12, 5:16 PM ESTTSTM WND DMG1 Sw Gratis, GATREE DOWN NEAR INTERSECTION OF DRY POND RD AND GRATIS RD.
Jan 12, 5:19 PM ESTTSTM WND DMG3 Wnw Hard Labor Creek, GATREE DOWN NEAR INTERSECTION OF KNOX CHAPEL RD AND PARKVIEW RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 1:06 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

602 
WUUS52 KFFC 122146
SVRFFC
GAC013-059-211-217-219-297-122215-
/O.NEW.KFFC.SV.W.0039.230112T2146Z-230112T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
446 PM EST Thu Jan 12 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Oconee County in northeastern Georgia...
  Southeastern Barrow County in north central Georgia...
  Northwestern Morgan County in north central Georgia...
  Clarke County in northeastern Georgia...
  Walton County in north central Georgia...
  Northern Newton County in north central Georgia...

* Until 515 PM EST.

* At 446 PM EST, severe thunderstorms were located along a line
  extending from near Gratis to Monroe to near Oxford, moving east at
  40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Monroe, Covington, Watkinsville, Athens, Social Circle, Oxford,
  Walnut Grove, Winterville, Bogart, Rutledge, North High Shoals,
  Bostwick, Good Hope, Bishop, Jersey, Whitehall, Athens-Clarke
  County, Beechwood Hills, Eastville and Barnett Shoals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EST for north central
and northeastern Georgia.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3400 8326 3399 8327 3398 8327 3396 8326
      3395 8328 3392 8326 3375 8333 3357 8360
      3360 8398 3394 8365
TIME...MOT...LOC 2146Z 276DEG 33KT 3391 8362 3378 8372 3365 8385 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 2:59 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Jan 12, 2:59 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
259 PM EST Thu Jan 12 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 238 PM EST Thu Jan 12 2023

A Tornado Watch remains in effect until 7PM EST for portions of
north and central GA.
Wind Advisory in effect until 11PM EST for all of north and
central GA.

A line of strong to severe thunderstorms is currently pushing
through NW GA (just north of the metro) at this hour. Additionally,
a smaller secondary line of strong to severe storms has also
formed out ahead of this line just NW of Macon. However, the main
front is still well to our west just now entering into NW AL per
latest MSAS analysis. The CWA remains situated in the warm sector
with SSW flow ushering in upper 50s to mid 60 dewpoints. Breaks in
the cloud cover have resulted in further destabilization across
the area with SBCAPE values ranging from 500 to 1000J/kg. Out
ahead of the primary line of thunderstorms DCAPE ranges roughly
from 600-700 J/kg. Thus, strong damaging winds remain the primary
threat. However, tornadoes are certainly not out of the question,
as this line has a history of producing tornadoes (further west in
Central AL). 0-1km SRH values per SPC Mesoanalysis range from
200-350 m2/s2 across a good portion of the area. Locally heavy
rainfall, particularly with stronger storms could also lead to
some localized flooding issues as storms moves through. So
needless to say quite an active afternoon and evening is in store
for the Peach State. At this hour there are several active Severe
Thunderstorm and Tornado Warnings currently in effect. Please stay
weather aware!

Based on latest CAMs (Convective Allowing Models) the primary line
of storms pushes through the ATL metro btwn 3-5PM and past Macon
by 6-9PM and finally clearing the area between 9PM-12AM. Winds
will quickly shift to the W following the passage of the primary
line and eventually to the NW as the cold front moves through.

Still anticipating some wrap around moisture associated with this
system as the sfc low track northeast. Height falls associated
with the upper trough will usher in colder air across the north
overnight. All of this to say, some light wintry precipitation
across North GA (better chances across the NE GA mtns) will be
possible Friday morning as temperatures will be in the 30s.

07

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 238 PM EST Thu Jan 12 2023

High pressure continues to dominate the weather pattern today but
things will change Sat afternoon/evening. The ridge is currently
centered over AL but will slide east overnight becoming centered
over GA Sat. It will weaken a bit as it moves east off the GA/SC
coast Sat night/Sun. This will allow the next frontal system to
move into NW GA Late Sat afternoon through Sat night.

Currently a closed low center is developing across the TX/OK
panhandles and will push eastward to the OK/MO/AR borders by 12z
Sat. The associated frontal boundary will spread moisture eastward
into N GA by late morning mainly in the form of increased cloud
cover. By Sat evening The main frontal boundary will be moving
through the MS river Valley but it will also be oriented from NE to
SW with the top end of the front pushing into NW GA at the same
time. Only areas North and West of the ATL area should see precip
Sat night with the rest of the area seeing it Sun. Instability is
fairly limited with the front so for now only going with showers Sat
night but would not be surprised to see a lightning strike or two as
it moves into the area Sun.

Temperatures tonight will dip back down into the 30s with highs Sat
mainly in the 60s. Light southerly flow sets up ahead of the frontal
boundary Sat so Sat night lows will only get down into the 40s. This
will keep any freezing/frozen precip well north of our area.

01

&&

.AVIATION...
(18Z TAFS)
Issued at 1234 PM EST Thu Jan 12 2023

Mostly MVFR cigs at all sites this aftn. SSW winds are starting to
pick up with gusts nearing 25kts. Over the next few hours could
see gusts as high as 27-33kts ahead of the main line of storms
pushing through NW GA. No major changes to the timing of TSRA,
still looks to impact ATL btwn 21-00z. Could see pockets of VFR
behind the line as winds quickly shift to the WNW/NW. Though MVFR
cigs are expect to fill back in overnight through at least 12-14z
Friday. Winds will remain gusts through this later period as well
with NW winds 10-13kts with gusts nearing 20-22kts.

//ATL Confidence...Avi Update...

Medium to high confidence on all elements.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          40  49  30  49 / 100   0   0   0
Atlanta         38  44  30  45 /  60   0   0   0
Blairsville     32  39  25  41 /  60  30  20   0
Cartersville    36  44  28  45 /  50   0   0   0
Columbus        41  49  31  50 /  70   0   0   0
Gainesville     39  46  30  46 /  60  10   0   0
Macon           43  52  31  51 / 100   0   0   0
Rome            38  44  30  47 /  50   0   0   0
Peachtree City  38  46  29  47 /  60   0   0   0
Vidalia         46  56  34  51 / 100   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 PM EST this evening for GAZ001>009-
011>016-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113.

&&

SHORT TERM...07
LONG TERM....01
AVIATION...07
Hazardous weather outlook, Jan 12, 3:01 PM EST, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
301 PM EST Thu Jan 12 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-132015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
301 PM EST Thu Jan 12 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Strong to severe thunderstorms are ongoing across portions of
North and Central GA. The main threats will be damaging wind
gusts up to 60 mph, several isolated tornadoes, and frequent
lightning. A Tornado Watch remains in effect until 7PM EST for a
good portion of the state.

A wind advisory also remains in effect until 11 pm to account for
strong wind gusts from 30-40 mph ahead of the line which could
also bring down trees and powerlines, before storms begin.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Light snow showers are expected in extreme north Georgia which
could lead to light accumulations of a quarter to a half inch in
higher elevations and a dusting in the lower elevations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for Thursday afternoon and
Thursday evening across north and central Georgia. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Jan 12, 2:58 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EST Thu Jan 12 2023

GAZ020>022-031>033-042-043-122030-
North Fulton GA-Douglas GA-Cobb GA-Cherokee GA-Bartow GA-Carroll GA-
Forsyth GA-Paulding GA-
258 PM EST Thu Jan 12 2023

...Strong thunderstorms will impact portions of southeastern
Paulding, Cherokee, western Forsyth, Cobb, north central Carroll,
northwestern Douglas, northeastern Fulton and southeastern Bartow
Counties through 330 PM EST...

At 258 PM EST, a line of strong thunderstorms was along a line
extending from Canton to near Dallas, and moving east at 50 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Marietta, Canton, Dallas, Cumming, Mountain Park, Sandy Springs,
Roswell, Alpharetta, Smyrna, Dunwoody, Milton, Kennesaw, Woodstock,
Acworth, Powder Springs, Holly Springs, Austell, Hiram, Emerson and
Free Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 500 PM EST for north central
and northwestern Georgia. A Tornado Watch also remains in effect
until 700 PM EST for north central and northwestern Georgia.

&&

LAT...LON 3430 8452 3429 8399 3380 8452 3376 8505
      3378 8505
TIME...MOT...LOC 1958Z 267DEG 44KT 3426 8447 3389 8489

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 12, 3:12 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
312 PM EST Thu Jan 12 2023

GAZ016-122030-
White GA-
312 PM EST Thu Jan 12 2023

...A strong thunderstorm will impact portions of central White County
through 330 PM EST...

At 312 PM EST, a strong thunderstorm was over Helen, or near
Cleveland, moving east at 40 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cleveland, Helen, Unicoi State Park, Robertstown, Anna Ruby Falls,
Smithgall Woods Conservation Are, Sautee and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EST for northeastern
Georgia.

&&

LAT...LON 3477 8365 3477 8364 3476 8363 3473 8362
      3472 8364 3467 8364 3466 8366 3462 8364
      3459 8364 3461 8381 3477 8381 3480 8368
TIME...MOT...LOC 2012Z 265DEG 36KT 3468 8373

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 12, 3:56 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EST Thu Jan 12 2023

GAZ051-061-062-122130-
Taliaferro GA-Hancock GA-Warren GA-
356 PM EST Thu Jan 12 2023

...A strong thunderstorm will impact portions of Warren, northeastern
Hancock and Taliaferro Counties through 430 PM EST...

At 356 PM EST, a strong thunderstorm was near Sparta, moving
northeast at 60 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Warrenton, Sparta, Crawfordville, Norwood, Sharon, Camak,
Springfield, Cadley, Mayfield, Powelton, Barnett, Mesena,
Shoulderbone, Raytown, Alexander Stephens Park, Sandy Cross and
Culverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EST for east central
Georgia.

&&

LAT...LON 3336 8256 3323 8304 3335 8312 3348 8300
      3349 8298 3350 8299 3362 8287 3359 8264
      3346 8259 3342 8256 3339 8255
TIME...MOT...LOC 2056Z 238DEG 54KT 3332 8299

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 12, 4:39 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EST Thu Jan 12 2023

GAZ024-025-027-035-036-122215-
Madison GA-Banks GA-Jackson GA-Barrow GA-Clarke GA-
439 PM EST Thu Jan 12 2023

...Strong thunderstorms will impact portions of southeastern Barrow,
southeastern Banks, northern Clarke, Jackson and Madison Counties
through 515 PM EST...

At 438 PM EST, a line of strong thunderstorms was along a line
extending from near Homer to near Jefferson to near Russell, and
moving east at 45 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Jefferson, Commerce, Homer, Danielsville, Statham, Maysville, Arcade,
Nicholson, Comer, Bethlehem, Colbert, Ila, Hull, Athens-Clarke
County, Westgate Park, Diamond Hill, Oconee Heights, Barretts Mill,
Banks Crossing and James Holland Youth Sports Cmpx.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EST for north central
and northeastern Georgia.

&&

LAT...LON 3432 8339 3427 8334 3424 8334 3426 8330
      3425 8327 3425 8320 3424 8317 3427 8311
      3426 8312 3423 8308 3417 8310 3415 8306
      3404 8313 3402 8318 3393 8372 3434 8350
      3438 8339
TIME...MOT...LOC 2138Z 248DEG 66KT 3430 8347 3412 8356 3402 8364

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 12, 4:41 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EST Thu Jan 12 2023

GAZ069>071-081-122215-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
441 PM EST Thu Jan 12 2023

...Strong thunderstorms will impact portions of Monroe, northeastern
Upson, northwestern Crawford and southeastern Lamar Counties through
515 PM EST...

At 441 PM EST, a line of strong thunderstorms was along a line
extending from Collier to Yatesville to Lincoln Park, and moving east
at 70 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Thomaston, Barnesville, Forsyth, Yatesville, Culloden, Aldora,
Bolingbroke, Dames Ferry, Redbone Crossroads, Russellville, Brent,
Musella, Redbone, Logtown, Collier and Plant Scherer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EST for central and
west central Georgia.

&&

LAT...LON 3283 8435 3306 8416 3306 8375 3303 8372
      3302 8372 3301 8373 3300 8372 3299 8372
      3276 8400
TIME...MOT...LOC 2141Z 266DEG 61KT 3305 8401 3294 8414 3285 8433

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 12, 4:44 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EST Thu Jan 12 2023

GAZ069-078-079-122215-
Harris GA-Upson GA-Talbot GA-
444 PM EST Thu Jan 12 2023

...A strong thunderstorm will impact portions of central Upson,
Talbot and eastern Harris Counties through 515 PM EST...

At 444 PM EST, a strong thunderstorm was near Hamilton, moving east
at 65 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Thomaston, Hamilton, Talbotton, Manchester, Waverly Hall, Woodland,
Sunset Village, Lincoln Park, Shiloh, Ellerslie, Baldwinville,
Cataula, Baughville, Flint Hill, Olive Branch, Po Biddy Crossroads,
Sprewell Bluff State Park, Pleasant Hill, Sunnyside and Prattsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EST for west central
Georgia.

&&

LAT...LON 3277 8495 3285 8468 3285 8457 3288 8451
      3289 8451 3293 8438 3279 8424 3272 8431
      3272 8434 3271 8434 3265 8440 3261 8496
      3261 8502
TIME...MOT...LOC 2144Z 255DEG 56KT 3272 8484

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:39 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more19 hr
Jan 12, 11:06 AM ESTSevere Thunderstorm WarningFFCDade, Walker39 min
Jan 12, 11:44 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker31 min
Jan 12, 12:06 PM ESTSpecial Weather StatementFFCMurray, Whitfield24 min
Jan 12, 12:17 PM ESTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Whitfield28 min
Jan 12, 12:27 PM ESTSpecial Weather StatementFFCChattooga33 min
Jan 12, 12:43 PM ESTSpecial Weather StatementFFCMurray, Whitfield32 min
Jan 12, 1:01 PM ESTSpecial Weather StatementFFCFloyd, Gordon29 min
Jan 12, 1:20 PM ESTSpecial Weather StatementFFCFannin, Murray25 min
Jan 12, 1:27 PM ESTSpecial Weather StatementFFCBartow, Floyd, Gilmer, Gordon33 min
Jan 12, 1:43 PM ESTSevere Thunderstorm WarningFFCFloyd, Haralson, Paulding, Polk32 min
Jan 12, 1:47 PM ESTSpecial Weather StatementFFCFannin28 min
Jan 12, 1:51 PM ESTSpecial Weather StatementFFCCrawford, Taylor39 min
Jan 12, 2:07 PM ESTSpecial Weather StatementFFCTaylor38 min
Jan 12, 2:07 PM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe, Upson38 min
Jan 12, 2:16 PM ESTSevere Thunderstorm WarningFFCBartow, Paulding, Polk29 min
Jan 12, 2:20 PM ESTTornado WarningFFCBibb, Crawford, Monroe25 min
Jan 12, 2:36 PM ESTSpecial Weather StatementFFCHaralson24 min
Jan 12, 2:44 PM ESTSevere Thunderstorm WarningFFCBibb, Jasper, Jones, Monroe, Putnam34 min
Jan 12, 2:44 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Haralson, Heard46 min
Jan 12, 2:52 PM ESTTornado WarningFFCBaldwin, Jones23 min
Jan 12, 2:58 PM ESTSpecial Weather StatementFFCCherokee, Cobb, Forsyth, Paulding32 min
Jan 12, 3:12 PM ESTSpecial Weather StatementFFCWhite18 min
Jan 12, 3:13 PM ESTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jones, Putnam, Washington47 min
Jan 12, 3:13 PM ESTTornado WarningFFCHeard, Troup47 min
Jan 12, 3:19 PM ESTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup41 min
Jan 12, 3:21 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Fulton, Heard, Troup39 min
Jan 12, 3:31 PM ESTSevere Thunderstorm WarningFFCCherokee, Clayton, Cobb, DeKalb, Douglas, Forsyth and 2 more44 min
Jan 12, 3:36 PM ESTTornado Warning Tornado observedFFCMeriwether, Troup39 min
Jan 12, 3:46 PM ESTTornado Warning Tornado observedFFCDeKalb, Fulton6 min
Jan 12, 3:49 PM ESTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Fulton, Henry and 3 more41 min
Jan 12, 3:56 PM ESTSpecial Weather StatementFFCHancock, Taliaferro, Warren34 min
Jan 12, 3:56 PM ESTSevere Thunderstorm WarningFFCBanks, Barrow, Forsyth, Gwinnett, Hall, Jackson49 min
Jan 12, 4:00 PM ESTTornado Warning Tornado observedFFCMeriwether, Pike, Spalding45 min
Jan 12, 4:04 PM ESTSevere Thunderstorm WarningFFCHarris, Lamar, Meriwether, Pike, Talbot, Taylor and 1 more41 min
Jan 12, 4:07 PM ESTSevere Thunderstorm WarningFFCBarrow, Clarke, Clayton, DeKalb, Gwinnett, Henry and 4 more38 min
Jan 12, 4:13 PM ESTTornado WarningFFCClayton, Henry, Newton, Rockdale19 min
Jan 12, 4:15 PM ESTTornado WarningFFCHancock, Warren33 min
Jan 12, 4:16 PM ESTTornado WarningFFCHancock, Warren29 min
Jan 12, 4:22 PM ESTSevere Thunderstorm WarningFFCButts, Clayton, DeKalb, Fayette, Henry, Jasper and 5 more38 min
Jan 12, 4:28 PM ESTSevere Thunderstorm WarningFFCJasper, Lamar, Monroe36 min
Jan 12, 4:32 PM ESTTornado Warning Tornado observedFFCButts, Henry, Newton, Spalding32 min
Jan 12, 4:39 PM ESTSpecial Weather StatementFFCJackson, Madison36 min
Jan 12, 4:41 PM ESTSpecial Weather StatementFFCMonroe, Upson34 min
Jan 12, 4:44 PM ESTSpecial Weather StatementFFCHarris, Talbot31 min
Jan 12, 4:49 PM ESTSevere Thunderstorm WarningFFCButts, Jasper, Jones, Monroe, Morgan, Putnam26 min
Jan 12, 4:55 PM ESTTornado WarningFFCButts, Jasper, Morgan, Newton, Putnam20 min
Jan 12, 4:56 PM ESTSevere Thunderstorm WarningFFCDade, Walker31 min
Jan 12, 5:04 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee41 min
Jan 12, 5:14 PM ESTSevere Thunderstorm WarningFFCGreene, Morgan, Oconee, Oglethorpe, Taliaferro46 min
Jan 12, 5:19 PM ESTSevere Thunderstorm WarningFFCBaldwin, Greene, Hancock, Jones, Putnam, Taliaferro41 min
Jan 12, 5:26 PM ESTSpecial Weather StatementFFCTaylor34 min
Jan 12, 5:39 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Crawford, Macon, Marion, Schley, Taylor36 min
Jan 12, 5:45 PM ESTSevere Thunderstorm WarningFFCGlascock, Hancock, Taliaferro, Warren, Wilkes45 min
Jan 12, 5:48 PM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter42 min
Jan 12, 6:02 PM ESTSpecial Weather StatementFFCBibb, Crawford, Peach28 min
Jan 12, 6:15 PM ESTSevere Thunderstorm WarningFFCBibb, Houston, Peach, Twiggs, Wilkinson45 min
Jan 12, 6:21 PM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Pulaski, Wilcox24 min
Jan 12, 6:27 PM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox33 min
Jan 12, 6:41 PM ESTTornado WarningFFCCrisp, Dooly, Pulaski, Wilcox19 min
Jan 12, 6:47 PM ESTSpecial Weather StatementFFCWashington, Wilkinson28 min
Jan 12, 6:48 PM ESTSevere Thunderstorm WarningFFCCrisp, Dodge, Pulaski, Wilcox27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.